Mississippi, 2013Hail and Damaging Winds in Mississippi, June 27 to 29, 2013
June 27 to 29, 2013 · NWS JAN · 29 events in 22 counties and zones
On the 27th a weather disturbance approached the region from the north, which caused a strong thunderstorm of affect Bolivar County. On the 28th and 29th, an upper disturbance came across the region in northwest flow around a strong ridge of high pressure causing some severe storms to cross the region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $550,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 27th a weather disturbance approached the region from the north, which caused a strong thunderstorm of affect Bolivar County. On the 28th and 29th, an upper disturbance came across the region in northwest flow around a strong ridge of high pressure causing some severe storms to cross the region. A surface front passed through the region on the 29th, which caused another round of severe storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 3:06 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 3:06 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT THU JUN 27 2013
.DISCUSSION...
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...PRIMARY CONCERNS OVER
THE NEXT FEW DAYS WILL CENTER AROUND THUNDERSTORM CHANCES THROUGH
SATURDAY...WHEN A COLD FRONT WILL PUSH ACROSS THE REGION.
LATEST UA ANALYSIS AND WATER VAPOR IMAGERY INDICATE LONGWAVE RIDGING
OVER THE WESTERN AND CENTRAL UNITED STATES WITH TROUGHING OVER THE
EASTERN SEABOARD AND NORTHERN ATLANTIC. THIS LEAVES OUR AREA IN
NORTHERLY FLOW ALOFT...WHICH HAS BEEN BRINGING PERIODIC UPPER
DISTURBANCES RESULTING IN THUNDERSTORM COMPLEXES PASSING NEAR THE
AREA. ONE SUCH COMPLEX PASSED JUST EAST OF THE AREA EARLY THIS
MORNING.
SO FAR TODAY IT HAS BEEN MOSTLY CLEAR ALLOWING TEMPERATURES TO WARM
INTO THE LOW TO MID 90S. DEWPOINTS ARE HANGING IN THE LOW TO MID
70S...MAKING IT A RATHER UNCOMFORTABLE DAY WITH HEAT INDICES IN THE
TRIPLE DIGITS. THE ATMOSPHERE IS QUITE UNSTABLE THIS AFTERNOON...
WITH SBCAPES INDICATED BY SPC MESOANALYSIS TO BE IN THE 3000-4000
J/KG RANGE ACROSS THE AREA. WE WILL LIKELY SEE SCATTERED CONVECTION
DEVELOP LATER THIS AFTERNOON OVER EASTERN MS...WHERE OUTFLOW FROM
THE THUNDERSTORM COMPLEX THIS MORNING COULD HELP SERVE AS A FOCUS
FOR DEVELOPMENT. ANOTHER DISTURBANCE WILL TRACK ACROSS THE REGION
OVERNIGHT AND MAY BRING ANOTHER DYING COMPLEX INTO THE MIDSOUTH.
SOME OF THIS ACTIVITY COULD REACH THE HIGHWAY 82 CORRIDOR BEFORE 12Z.
ON FRIDAY THE UPPER TROUGH WILL BUILD SOUTHWARD AND WESTWARD PUSHING
A SURFACE FRONT SOUTHWARD TOWARD THE REGION. THOUGH SOME
PRECIPITATION IN THE FORM OF A DYING THUNDERSTORM COMPLEX MAY BE
ONGOING IN THE MORNING...THE BETTER CHANCE FOR MORE POTENT STORMS
WILL COME IN THE LATE AFTERNOON AND EVENING HOURS. BY THIS TIME...
INSTABILITY WILL BE MAXIMIZED WITH GUIDANCE PROGGING CAPES OVER 3500
J/KG AND 0-6 KM BULK SHEAR MAGNITUDES WILL BE INCREASING TO THE 30-40
KT RANGE INTO THE EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTH MS EASTWARD INTO NORTH AL AND MOVE SOUTHWARD THROUGH THE
EVENING. GIVEN THE ABUNDANT INSTABILITY AND SHEAR...SEVERE STORMS
WILL BE POSSIBLE WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN.
HAIL TO QUARTER SIZE WILL ALSO BE POSSIBLE. THESE THREATS WILL
CONTINUE TO BE MENTIONED IN THE HWO AND GRAPHICAST PRODUCTS.
THE FRONT WILL PUSH SOUTH OF THE AREA EARLY ON SATURDAY...WITH RAIN
CHANCES ONLY LINGERING ACROSS THE PINE BELT DURING THE DAYTIME. ASIDE
FROM ENDING RAIN CHANCES...ANOTHER PLEASANT IMPACT FROM THE FRONT
WILL BE A SOMEWHAT DRIER AIR MASS. DEWPOINTS IN THE 60S WILL MAKE
HIGHS NEAR 90 QUITE A BIT MORE TOLERABLE THAN THE DEWPOINTS IN THE
70S HAVE BEEN THE PAST FEW DAYS. /DL/
LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...NEAR NORMAL TO SLIGHTLY
BELOW NORMAL TEMPERATURES ANTICIPATED IN THE LONG TERM WITH
INCREASED RAIN CHANCES DURING THE EARLY PART OF THE NEXT WEEK.
POPS SUNDAY THROUGH TUESDAY ARE TRICKY AND WILL BE DETERMINED BY
POSITIONING OF LARGE SCALE TROUGH AXIS, SMALL PERTURBATIONS PASSING
THROUGH, AND AVAILABLE LOW-LVL MOISTURE. MAV GUIDANCE NUMBERS SEEMED
LOW GIVEN OVERALL PATTERN OF TROUGHING PATTERN WITH DYNAMICALLY
INDUCED LIFT EXPECTED BUT DID LOWER INHERITED GRIDS TO KEEP SOME
CONSISTENCY. CAVEAT TO WHY MAV HAD LOWER POPS IS LIKELY RELATED TO
MODEL TROUGH AXIS POSITIONING WITH SOME SUGGESTING AXIS FARTHER
EAST...PLACING THE ARKLAMISS IN SUBSIDENCE VS. BETTER DIVERGENCE
ALOFT IF AXIS WAS FARTHER WEST. REGARDLESS, TEMPS WILL BE BELOW
NORMAL BY ABOUT 5 DEGREES WITH HIGHS IN THE MID TO UPPER 80S VS. THE
MORE NORMAL LOWER TO MID 90S THIS TIME OF YEAR.
FOR MID TO LATE WEEK, DECENT AGREEMENT FOR GFS/EC SUGGESTS A CLOSED
LOW REMAINING ACROSS CNTRL CONUS WITH SUBTLE SUBTROPICAL RIDGING
BUILDING BACK INTO THE SE CONUS. PWATS WILL CLIMB BACK INTO 1.5-1.8"
RANGE AND MORE DIURNAL PATTERN OF SHOWERS AND THUNDERSTORMS LOOKS
PROBABLE UNDER MORE SW FLOW ALOFT TOWARDS THE FOURTH OF JULY.
MAV TEMPS WERE GENERALLY FOLLOWED FOR HIGHS WITH NEW GUIDANCE LOWER
THAN PREVIOUS OUTPUT. LOWS WERE RAISED 1-3 DEGREES MOST MORNINGS AS
CLOUDS AND WARM GROUND SHOULD KEEP TEMPS FROM FALLING TO DEWPOINT.
/ALLEN/
&&
.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. THERE
COULD BE SOME BRIEF MVFR TO IFR CONDITIONS LATE TONIGHT AS THERE IS
SOME CHANCE OF STRONG STORMS AROUND GTR/CBM. CONFIDENCE TOO LOW AT
THIS POINT TO INCLUDE IN TAF OTHER THAN VCTS. FEW TO SCATTERED CU TODAY
WITH BASES FROM 4 TO 6 KFT AND SOUTH TO SOUTHWEST WINDS FROM 8 TO 15
MPH. ADDITIONAL TSRA MORE LIKELY FRIDAY AFTERNOON AND EVENING AHEAD
OF A COLD FRONT MOVING SOUTH. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 94 74 90 / 21 22 50 14
MERIDIAN 72 94 73 92 / 25 31 61 19
VICKSBURG 73 96 73 91 / 18 14 39 9
HATTIESBURG 73 95 75 93 / 18 39 38 27
NATCHEZ 74 94 71 89 / 8 16 24 6
GREENVILLE 77 96 71 89 / 33 24 32 9
GREENWOOD 75 94 72 89 / 34 31 37 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
DL/28/ALLEN
Hazardous weather outlook, Jun 27, 2:14 PM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT THU JUN 27 2013
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059>061-282015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
314 PM CDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO
60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY DOWNPOURS.
IN ADDITION...HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE
AREA AGAIN FRIDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY
WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES FROM
MIDDAY INTO THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT.
MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-282015-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
314 PM CDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE LATE THIS EVENING INTO
TONIGHT. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60
MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
HEAVY DOWNPOURS.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO
60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY DOWNPOURS.
IN ADDITION...HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE
AREA AGAIN FRIDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY
WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES FROM
MIDDAY INTO THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO EVENING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
28
In the hours before
Special weather statement, Jun 27, 7:51 PM CST, 19 minutes before
MSZ018-019-280230-
SUNFLOWER MS-BOLIVAR MS-
851 PM CDT THU JUN 27 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT THU JUN 27 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SHELBY AT 851 PM CDT...MOVING
SOUTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN BOLIVAR AND NORTH CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3403 9065 3399 9065 3399 9060 3365 9059
3366 9090 3404 9087
TIME...MOT...LOC 0151Z 000DEG 21KT 3394 9076
19Event by event
25 thunderstorm wind, 2 hail, 2 strong wind. Local standard time, as filed.
Thunderstorm Wind, Bolivar
- When
- June 27, 8:10 PM CST
- Where
- Bolivar County, 0.57 mi E of Shelby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.950, -90.770
A tree was blown down on a gas meter along Robert D. Grey Street, and a tree was blown down on a car at 1612 Forest Street in Shelby.
Hail, Clarke
- When
- June 28, 2:30 PM CST
- Where
- Clarke County, 1.38 mi N of Junction City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.970, -88.580
Thunderstorm Wind, Webster
- When
- June 28, 4:20 PM CST
- Where
- Webster County, 0.69 mi N of Eupora
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 33.540, -89.280
Trees were blown down on a house and power lines were blown down.
Thunderstorm Wind, Oktibbeha
- When
- June 28, 4:48 PM CST to 4:50 PM CST
- Where
- Oktibbeha County, 3 mi S of Starkville to 2.82 mi SSW of Blackjack
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.427, -88.830
A swath of thunderstorm damaging winds downed numerous trees along Oktoc Road, and in a few other areas south of Starkville. A trampoline was blown over a fence in the area.
Strong Wind, Carroll
- When
- June 28, 5:10 PM CST
- Where
- Carroll forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.449, -89.920 (the zone’s center; the record gives no point)
A small tree was blown down at Highway 17 near Coila.
Thunderstorm Wind, Humphreys
- When
- June 28, 5:20 PM CST
- Where
- Humphreys County, 0.58 mi E of Belzoni
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -90.490
A few power lines were blown down on Highway 49 in Belzoni.
Thunderstorm Wind, Holmes
- When
- June 28, 6:05 PM CST
- Where
- Holmes County, 1.74 mi W of Goodman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -89.930
A tree was blown down on Highway 14.
Strong Wind, Yazoo
- When
- June 28, 6:05 PM CST
- Where
- Yazoo forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.780, -90.396 (the zone’s center; the record gives no point)
A couple small trees were blown down in the area.
Thunderstorm Wind, Madison
- When
- June 28, 6:25 PM CST to 6:30 PM CST
- Where
- Madison County, 2 mi NNW of Canton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 32.648, -90.038
Power lines were blown down all around Canton.
Thunderstorm Wind, Leake
- When
- June 28, 6:40 PM CST
- Where
- Leake County, 0.58 mi W of Edinburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 32.800, -89.340
Trees were blown down in the Edinburg and Marydell communities.
Thunderstorm Wind, Madison
- When
- June 28, 6:47 PM CST
- Where
- Madison County, 1.88 mi ENE of Turnetta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.630, -89.970
A large tree was blown down at the 43 Club outside of Canton.
Thunderstorm Wind, Neshoba
- When
- June 28, 6:50 PM CST
- Where
- Neshoba County, 2.15 mi SSE of Sandtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.770, -88.990
Several trees were blown down across roads in eastern Neshoba County.
Thunderstorm Wind, Warren
- When
- June 28, 6:50 PM CST
- Where
- Warren County, 3.65 mi NNE of Oak Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -90.680
Trees and power lines were blown down on Oak Ridge Road.
Thunderstorm Wind, Lauderdale
- When
- June 28, 7:12 PM CST to 7:20 PM CST
- Where
- Lauderdale County, 1.35 mi WSW of Center Hill to 3.06 mi NNE of Complete
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -88.790
Trees were blown down in the Center Hill and Bailey communities.
Thunderstorm Wind, Lauderdale
- When
- June 28, 7:50 PM CST
- Where
- Lauderdale County, 1.36 mi ESE of Okatibbee
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.290, -88.710
Trees were blown down in the Clarkdale community near US Highway 45.
Thunderstorm Wind, Warren
- When
- June 28, 8:00 PM CST
- Where
- Warren County, 0.58 mi W of Beechwood
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.840
An eighteen wheeler was blown over on Interstate 20. Multiple trees were blown down in Vicksburg Military Park and east of the city of Vicksburg. Damage occurred to eight mobile homes at the Paxton Road Trailer Park. Roof damaged occurred to a home on Warriors Trail. Multiple trees and power lines were blown down in the area.
Thunderstorm Wind, Newton
- When
- June 28, 8:00 PM CST
- Where
- Newton County, 1.36 mi WSW of Popular Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.290, -89.120
Trees were blown down in the Duffy area.
Thunderstorm Wind, Leake
- When
- June 28, 8:10 PM CST
- Where
- Leake County, 0.69 mi N of Carthage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.740, -89.530
Large limbs and branches were blown down across Leake county. There were also widespread power outages.
Thunderstorm Wind, Hinds
- When
- June 28, 8:10 PM CST
- Where
- Hinds County, Edwards
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 32.330, -90.600
Several two to four inch diameter limbs were blown down on Hordge Road near Highway 80.
Thunderstorm Wind, Hinds
- When
- June 28, 8:25 PM CST
- Where
- Hinds County, 0.9 mi SE of Raymond
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 32.260, -90.420
Trees were blown down in Raymond. Broadcast media recorded wind gusts of 55 mph on TV Road southwest of Jackson.
Thunderstorm Wind, Clarke
- When
- June 28, 8:30 PM CST
- Where
- Clarke County, 0.91 mi SE of Junction City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.940, -88.570
Several trees were blown down in the Carmichael community. Numerous power outages occurred in the area.
Thunderstorm Wind, Claiborne
- When
- June 28, 8:45 PM CST
- Where
- Claiborne County, 1.92 mi ENE of Pattison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $52,000
- Reported by
- Public
- Coordinates
- 31.890, -90.889
Several trees and power lines were blown down near Pattison and Lorman.
Thunderstorm Wind, Simpson
- When
- June 28, 9:20 PM CST
- Where
- Simpson County, 0.91 mi NE of Mendenhall
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 31.960, -89.870
Trees were blown down in Mendenhall as well as in the Old Pearl area.
Thunderstorm Wind, Jefferson
- When
- June 28, 9:30 PM CST
- Where
- Jefferson County, Lorman
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.820, -91.050
Several trees and large tree limbs were blown down on roads. Power lines were blown down in the Red Lick area.
Thunderstorm Wind, Smith
- When
- June 28, 9:45 PM CST
- Where
- Smith County, 0.59 mi E of Raleigh
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.030, -89.520
Power outages occurred near Raleigh due to power lines being blown down.
Thunderstorm Wind, Franklin
- When
- June 28, 10:15 PM CST
- Where
- Franklin County, 0.91 mi SE of Bude Dixie Fld
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.460, -90.820
A few trees were blown down just east of Bude.
Thunderstorm Wind, Jones
- When
- June 29, 2:40 PM CST
- Where
- Jones County, 1.38 mi N of Tuckers Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.640, -89.080
A few trees were blown down around the Glade community.
Hail, Forrest
- When
- June 29, 4:25 PM CST
- Where
- Forrest County, 1.37 mi ESE of Petal
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.340, -89.250
Quarter size hail was observed by Petal Police.
Thunderstorm Wind, Jones
- When
- June 29, 4:30 PM CST
- Where
- Jones County, 0.59 mi W of Ellisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -89.210
A tree was blown down across a road along with several small tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452606, 452607, 452610, 452611, 452612, 452709, 452710, 452712, 452714, 452716, 452717, 452718, 452719, 452720, 452721, 452725, 452726, 452727, 452728, 452729, 452730, 452731, 452733, 452734, 452735, 452736, 452737, 452608, 452740.